Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What does a protuding lump in carotid artery indicate?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
Recently noticed lump in carotid artery. It sticks out and can see it beating. Had doppler done and there is no restriction...does not hurt. What else could it be?
Posted Fri, 7 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Shruti Rijhwani 2 hours later
Brief Answer: Follows. Detailed Answer: Dear Madam, Thank you for posting your query on XXXXXXX Well looking into your problem the first possibilty is of carotid artery aneurysm. They can present with Abnormal pulsation in the neck, prominent visible structure in the neck, otherwise these aneurysms generally produce no symptoms. Rarely TIA's or stroke can occur . Other thing can be a pseudoaneurysm due to some surgery or trauma. Sometimes there is cyst or mass that sits on the artery itself and has transmitted pulsations . A carotid doppler is the best test for this . Rest carotid angiography and CT Scan of neck can be done if your doctor feels some other pathology is going on. Take care. Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor